Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 196, NWS Tulsa, OK

April 24, 2006Benton County, Arkansas; Delaware County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2006, 2:13 PM CDT for Benton County, Arkansas; Delaware County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2006, 2:13 PM CDT (19:13 UTC)
Expired
Apr 24, 2006, 3:03 PM CDT
In force
50 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Benton County, AR, Delaware County, OK

The radar

The Tulsa radar (KINX), 105 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 12:32 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1281 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
374 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 241913
SVRTSA
ARC007-OKC041-242015-
/O.NEW.KTSA.SV.W.0196.060424T1913Z-060424T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
213 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELAWARE COUNTY IN NORTHEAST OKLAHOMA
  BENTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 315 PM CDT

* AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
  AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 8 MILES EAST OF GROVE TO JAY...MOVING EAST AT
  35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...TWIN OAKS...
  KANSAS...MAYSVILLE...COLCORD...GRAVETTE...WEST SILOAM SPRINGS...
  DECATUR...HIWASSE...SILOAM SPRINGS...GENTRY...SPRINGTOWN...BELLA
  VISTA...HIGHFILL...BENTONVILLE...PEA RIDGE...CAVE SPRINGS...
  ROGERS...GARFIELD...LOWELL...GATEWAY AND WAR EAGLE.

THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3667 9462 3649 9461 3649 9386 3632 9386
      3624 9394 3624 9400 3621 9401 3622 9432
      3615 9434 3615 9439 3611 9439 3612 9455
      3617 9457 3617 9501 3641 9501 3668 9480

$$
1 follow-up statement
000 
WWUS54 KTSA 242003
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT MON APR 24 2006

ARC007-OKC041-242012-
/O.CAN.KTSA.SV.W.0196.000000T0000Z-060424T2015Z/
BENTON AR-DELAWARE OK-
302 PM CDT MON APR 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE AND BENTON COUNTIES
IS CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM.

LAT...LON 3667 9462 3649 9461 3649 9386 3632 9386
      3624 9394 3624 9400 3621 9401 3622 9432
      3615 9434 3615 9439 3611 9439 3612 9455
      3617 9457 3617 9501 3641 9501 3668 9480

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 1:45 PM CDT, 28 minutes earlier.

Area forecast discussion, Apr 24, 1:45 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT MON APR 24 2006

.MESOSCALE UPDATE...
LINE SEVERE STORMS FROM SOUTHEAST OSAGE THROUGH
NORTH TULSA COUNTY EAST ACROSS RODGERS COUNTY AND
MAYES COUNTY TO DELAWARE COUNTY AND BENTON COUNTY.
QUARTER SIZE HAIL AND 60+ WIND WITH SOME CELLS.
OUTFLOW BOUNDARY FROM CENTRAL CREEK COUNTY EAST
TO SOUTHERN DELAWARE COUNTY OVER INTO BENTON COUNTY.
LINE OF STORMS WILL CONTINUE TO MOVE SOUTHEAST.

MOST UNSTABLE AIR AXIS NEAR I-40 AT THIS TIME.
NEXT TWO HOURS EXPECT OUTFLOW BOUNDARY TO FIRE
ADDITIONAL SEVERE STORMS IN THE INSTABILITY AXIS.
GW

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 7
Hazardous weather outlook, Apr 24, 1:02 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
102 PM CDT MON APR 24 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
102 PM CDT MON APR 24 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...LATE THIS AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
ONGOING THUNDERSTORMS ARE LOCATED ALONG A BOUNDARY WHICH RUNS
FROM MIAMI TO SPERRY TO STILLWATER.  ENOUGH INSTABILITY AND
SHEAR EXIST FOR A STRONG RISK OF SEVERE WEATHER  THROUGH THE
AFTERNOON HOURS NORTH OF INTERSTATE 40.  LATER TODAY...THE
CURRENT ACTIVITY WILL SHIFT OFF TO THE EAST. HOWEVER...THUNDERSTORMS
WILL DEVELOP IN VICINITY OF A SURFACE LOW OVER WESTERN OKLAHOMA AND
MOVE EAST INTO NORTHEAST OKLAHOMA. SUPERCELLS WILL BE POSSIBLE.
AS THE EVENING PROGRESSES A COLD FRONT WILL MOVE SOUTHEAST INTO THE
AREA FOCUSING THE THUNDERSTORMS INTO A COMPLEX WITH THE POTENTIAL
FOR HAIL AND STRONG WINDS. THIS COMPLEX WILL LAST INTO THE EARLY
MORNING HOURS TUESDAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS FROM TONIGHT WILL LINGER INTO TUESDAY MORNING
BEFORE ENDING.  HIGH PRESSURE WILL TAKE CONTROL LATER IN THE
DAY AND WILL STAY OVER THE AREA WEDNESDAY AND THURSDAY.
LATE THIS WEEK A COLD FRONT WILL SLOWLY ADVANCE INTO THE AREA
FROM THE NORTH WHILE AN UPPER LEVEL LOW TRIES TO MOVE NORTHEAST
INTO THE AREA FROM THE DESERT SOUTHWEST.  THUNDERSTORM CHANCES
WILL RESULT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 24, 12:45 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 PM     HAIL             DELAWARE                36.78N 95.64W
04/24/2006  E1.50 INCH       NOWATA             OK   PUBLIC

&&

SAA
Local storm report, Apr 24, 1:17 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             5 E OCHELATA            36.60N 95.89W
04/24/2006  E0.88 INCH       WASHINGTON         OK   PUBLIC

            HAIL COVERED THE GROUND 1 EAST OF OGLESBY

1247 PM     HAIL             10 E NOWATA             36.70N 95.46W
04/24/2006  E0.75 INCH       NOWATA             OK   PUBLIC

1252 PM     HAIL             9 NW WHITE OAK          36.71N 95.38W
04/24/2006  E1.00 INCH       CRAIG              OK   PUBLIC

            WINDS ESTIMATED 60 MPH

0112 PM     HAIL             CHELSEA                 36.54N 95.43W
04/24/2006  E0.75 INCH       ROGERS             OK   PUBLIC

&&

SAA
Local storm report, Apr 24, 1:31 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
131 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     PAWNEE                  36.34N 96.80W
04/24/2006                   PAWNEE             OK   LAW ENFORCEMENT

            POWER POLE BLOWN DOWN AND BROKEN TREE LIMBS

0120 PM     HAIL             4 ESE WESTPORT          36.20N 96.26W
04/24/2006  E0.75 INCH       PAWNEE             OK   PUBLIC

&&

SAA
Special weather statement, Apr 24, 1:35 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
135 PM CDT MON APR 24 2006

ARZ001-241900-
BENTON AR-
135 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     BENTON

AT 135 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PEA RIDGE...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HILL TOP...PEA RIDGE AND AVOCA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 24, 1:46 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
146 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             BIG CABIN               36.54N 95.22W
04/24/2006  E1.00 INCH       CRAIG              OK   AMATEUR RADIO

0137 PM     HAIL             4 N SAND SPRINGS        36.20N 96.11W
04/24/2006  E1.00 INCH       OSAGE              OK   AMATEUR RADIO

            AT POGUE AIRPORT JUST IN OSAGE COUNTY

0138 PM     HAIL             OWASSO                  36.27N 95.85W
04/24/2006  E1.75 INCH       TULSA              OK   AMATEUR RADIO

            116TH N AND GARNETT

&&

SAA
Local storm report, Apr 24, 2:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
204 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND GST     LANGLEY                 36.46N 95.05W
04/24/2006  E65.00 MPH       MAYES              OK   PUBLIC

            HAIL TO 1/2 INCH

0148 PM     HAIL             COLLINSVILLE            36.36N 95.84W
04/24/2006  E1.75 INCH       TULSA              OK   AMATEUR RADIO

0150 PM     HAIL             TULSA                   36.13N 95.92W
04/24/2006  E1.75 INCH       TULSA              OK   BROADCAST MEDIA

            DOWNTOWN

0151 PM     HAIL             6 ESE COLLINSVILLE      36.33N 95.74W
04/24/2006  E1.50 INCH       ROGERS             OK   NWS EMPLOYEE

0151 PM     HAIL             OWASSO                  36.27N 95.85W
04/24/2006  E1.75 INCH       TULSA              OK   AMATEUR RADIO

0155 PM     HAIL             LANGLEY                 36.46N 95.05W
04/24/2006  E0.75 INCH       MAYES              OK   PUBLIC

0202 PM     HAIL             5 E TULSA               36.13N 95.83W
04/24/2006  E1.25 INCH       TULSA              OK   AMATEUR RADIO

            12TH AND SHERIDAN

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 1:45 PM CDTSevere Thunderstorm WarningTSABenton30 min
Apr 24, 1:58 PM CDTSevere Thunderstorm WarningTSACarroll47 min
Apr 24, 2:39 PM CDTSevere Thunderstorm WarningTSACarroll66 min
Apr 24, 2:51 PM CDTSevere Thunderstorm WarningTSAMadison54 min
Apr 24, 4:22 PM CDTSevere Thunderstorm WarningTSAFranklin23 min
Apr 24, 5:37 AM CDTSevere Thunderstorm WarningTSANowata38 min
Apr 24, 5:45 AM CDTSevere Thunderstorm WarningTSACraig45 min
Apr 24, 6:26 AM CDTSevere Thunderstorm WarningTSACraig, Mayes34 min
Apr 24, 6:40 AM CDTSevere Thunderstorm WarningTSADelaware65 min
Apr 24, 8:16 AM CDTSevere Thunderstorm WarningTSAOsage61 min
Apr 24, 9:25 AM CDTSevere Thunderstorm WarningTSAPawnee42 min
Apr 24, 10:25 AM CDTSevere Thunderstorm WarningTSAOsage65 min
Apr 24, 11:21 AM CDTSevere Thunderstorm WarningTSAOsage, Washington54 min
Apr 24, 11:33 AM CDTSevere Thunderstorm WarningTSANowata57 min
Apr 24, 12:01 PM CDTSevere Thunderstorm WarningTSAPawnee29 min
Apr 24, 12:14 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Washington61 min
Apr 24, 12:17 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers58 min
Apr 24, 12:53 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa82 min
Apr 24, 1:09 PM CDTSevere Thunderstorm WarningTSAOsage, Washington51 min
Apr 24, 1:10 PM CDTSevere Thunderstorm WarningTSACraig, Delaware65 min
Apr 24, 1:53 PM CDTSevere Thunderstorm WarningTSAOttawa36 min
Apr 24, 2:00 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa, Wagoner60 min
Apr 24, 2:46 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner59 min
Apr 24, 2:56 PM CDTSevere Thunderstorm WarningTSAAdair49 min
Apr 24, 4:50 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee70 min
Apr 24, 5:56 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee79 min
Apr 24, 6:38 PM CDTTornado WarningTSACreek, Tulsa52 min
Apr 24, 6:44 PM CDTSevere Thunderstorm WarningTSAOsage76 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.